Thunderstorm Wind, Somerset
- When
- March 5, 8:40 PM EST
- Where
- Somerset County, Windber
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.250, -78.833
Trees were down in Windber and throughout Conemaugh Township.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Mar 5, 7:13 PM EST, 1 hour 27 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE STATE COLLEGE PA 713 PM EST FRI MAR 5 2004 .UPDATE... ISSUED QUICK UPDATE TO ADD MENTION OF THUNDER FOR CENTRAL AND S ZONES...AND ALSO TO INCLUDE MENTION OF LOCALLY HEAVY RAINFALL. CONVECTION RAPIDLY APPROACHING FROM SW...ALBEIT IN A SLIGHTLY WEAKENED STATE. NEVERTHELESS...MODERATE TO HEAVY RAINFALL EXPECTED TO REACH LAURELS OVER THE NEXT 2 HOURS...AND CENTRAL MTNS BETWEEN 9 PM AND MIDNIGHT...AS WELL AS PORTIONS OF THE LOWER SUSQ. SFC-BASED INSTABILITY MUCH MORE LIMITED ACROSS CWA...BUT FORCING IN RIGHT ENTRANCE OF UPPER LEVEL JET STREAK PASSING TO OUR W AND N WILL LIKELY ALLOW FOR AT LEAST SOME ELEVATED CONVECTION TO OCCUR ALONG/S OF I-80. INTERESTING TO SEE SFC CONVERGENCE RAPIDLY INC ACROSS NORTHERN W VA WITHIN LAST 2 HOURS...IN AREA OF ENHANCED LOW-MID LEVEL FRONTOGENETICAL FORCING. THIS IS OCCURRING A BIT FASTER THAN 18Z...AND CERTAINLY 12Z MODELS INDICATED. PARALLEL NATURE OF LOW/MID LEVEL WINDS ALSO INDICATES POTENTIAL FOR TRAINING OF ECHOES LATER TNT. KL/JL && .PREV DISCUSSION... FCST GOING AS EXPECTED...AS BEST DYNAMICS LIFT AWAY FROM C PA...AND CLDS REMAIN ACROSS BULK OF THE AREA. WENT MC WEST OF A BFD... SOMERSET LINE... OTHERWISE CLOUDY THIS AFT. ALSO CUT TEMPS BACK SOME...ESP. EASTERN AREAS. ALSO CUT POPS NE SECTIONS. AS OF MID AFT...WARM AIR AND BINOVC TRYING TO WORK IN NOW. FOR THIS EVENING...LOOKING AT MAINLY CLOUDY SKIES...BUT DRY...EXCEPT FOR A FEW SHOWERS INTO LAURELS AROUND MIDNIGHT. WENT MAINLY CAT POPS AFT MIDNIGHT INTO SAT AM. MIXING WITH AND CHANGING TO SNOW LATE IN THE DAY N AND W AREAS. NEW AVN...RFC...MREFS QPF FAIRLY CLOSE...WHILE ETA IS A LITTLE FURTHER N AND WETTER. THINK ETA IS TOO WET...BUT WILL ISSUE FLOOD WATCH FOR SATURDAY FOR MINOR FLOODING AT SOME RIVER POINTS...AND IF WE GET A LITTLE RAIN MORE THAN FCST...PROBLEMS COULD BE FURTHER N...THUS PUT WATCH UP INTO TIOGA CO. LEFT OUT FAR NW COUNTIES FOR NOW. SUNDAY WILL FEATURE SOME SNOW AND RAIN SHOWERS...LAPSE RATES WILL BE STEEP. GRIDS OUT FOR PERIOD 12Z MONDAY INTO NEXT FRIDAY...JUST MADE MINOR ADJUSTMENTS...AS WE ENTER A COLDER PATTERN. SOME CLIPPERS...FAST MOVING...BUT NO REAL BIG STORMS IN SIGHT. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 510 AM EST FRI MAR 5 2004 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-051209- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 510 AM EST FRI MAR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The State College radar (KCCX), 103 km away, was scanning. The volume nearest the first event began at 01:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were down in Windber and throughout Conemaugh Township.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387111.